Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 10, NWS Miami, FL

January 12, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 12, 2010, 3:30 AM EST for 5 counties in Florida. It took effect at Jan 12, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2010, 3:30 AM EST (08:30 UTC)
In effect from
Jan 12, 2010, 11:00 AM EST
Expired
Jan 12, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WWUS82 KMFL 120830
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EST TUE JAN 12 2010
 

FLZ063-066>075-168-172>174-122300-
/O.NEW.KMFL.FW.W.0010.100112T1600Z-100112T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
330 AM EST TUE JAN 12 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

NORTH TO NORTHWEST WIND FLOW HAS KEPT A DRY AIR MASS IN PLACE OVER
SOUTH FLORIDA WITH DEW POINTS REMAINING IN THE LOWER 30S. THE AIR
MASS HAS BEEN GOING UNDER MODIFICATION AND TEMPERATURES WILL CLIMB
INTO THE LOWER 60S THIS AFTERNOON. THIS IN COMBINATION WITH THE
LOW DEW POINTS WILL ALLOW FOR THE RELATIVE HUMIDITY TO FALL BELOW
35 PERCENT FOR SEVERAL HOURS FROM LATE THIS AFTERNOON THROUGH THE
AFTERNOON ACROSS ALL OF SOUTH FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
362 
WWUS82 KMFL 122258
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EST TUE JAN 12 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

FLZ063-066>075-168-172>174-130000-
/O.EXP.KMFL.FW.W.0010.000000T0000Z-100112T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
558 PM EST TUE JAN 12 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING.

LOCAL OBSERVATIONS CONFIRM THAT RELATIVE HUMIDITY VALUES HAVE
INDEED RISEN ABOVE 35 PERCENT ACROSS THE RED FLAG WARNING AREA.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE
AT 6 PM EST.

$$

70/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 12, 12:27 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jan 12, 12:27 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1227 AM EST TUE JAN 12 2010

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
WITH LIGHT NW WIND FLOW. SOME STRATOCU IS STREAMING IN FROM THE
ATLANTIC WITH BASES AOA 3500 FEET. THERE IS SOME POSSIBILITY THAT
A FEW SITES COULD HAVE BRIEF CIGS BUT THESE WILL REMAIN VFR. THESE
CLOUDS SHOULD GET PUSHED BACK OFF THE COAST EARLY TUESDAY AS NW
FLOW INCREASES SLIGHTLY.

KOB

&&

.PREV DISCUSSION... /ISSUED 950 PM EST MON JAN 11 2010/

PREVIOUS DISCUSSION...

AVIATION...VFR ALL TERMINALS THUR THE PD. SFC WINDS NW 5-8 KT
XCPT AT KAPF SFC WNDS 3-5 KTS. SFC WNDS INCRS AFT 14Z ALL
TERMINALS 8-11 KTS AS A DRY WEAK SURFACE TROUGH MOVES THRU THE
AREA. IN THE ATLC...LINE OF CU TO REMAIN OFSHR.

PREV DISCUSSION... /ISSUED 237 PM EST MON JAN 11 2010/

.ANOTHER COLD NIGHT BUT RECOVERING TEMPS THE REST OF THE WEEK..

DISCUSSION...THE COLD AIRMASS OVER THE AREA WILL SLOWLY MODERATE
OVER THE NEXT FEW DAYS. HOWEVER...HIGH PRESSURE OVER THE LOWER
MISSISSIPPI VALLEY REGION WILL CONTINUE TO RESULT IN A PREVAILING
NORTHWEST WIND FLOW OVER THE NEXT FEW DAYS...LEADING TO A
CONTINUED COOL AND DRY NW FLOW.

FOR TONIGHT...THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN AS
RIDGE BUILDS IN FROM THE NW. THIS WILL LEAD TO LIGHTER WINDS
TONIGHT...EVEN CALM OVER THE INTERIOR. GIVEN THIS...ALONG WITH A
CLEAR SKY...EXCELLENT RADIATIONAL COOLING WILL TAKE PLACE. THIS
WILL ALLOW TEMPS TO FALL INTO THE UPPER 20S OVER
GLADES...HENDRY...AND NORTHERN INTERIOR COLLIER COUNTIES TO THE
L/M 30S ACROSS THE REST OF COLLIER COUNTY...AS WELL AS INLAND PALM
BEACH COUNTY. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS
GIVEN THE EXPECTATION OF A FREEZE OCCURRING ACROSS MUCH OF THE
AREA. THE IMMEDIATE GULF COAST WILL LIKELY BE THE ONLY AREA JUST
ABOVE FREEZING.

OVER THE REST OF THE INTERIOR...I.E. INLAND BROWARD...INLAND
MIAMI-DADE AND MAINLAND MONROE COUNTIES...AREAS OF FROST IS
EXPECTED TO FORM AS TEMPS FALL INTO THE MID 30S ALONG WITH
SUFFICIENT MOISTURE. A FROST ADVISORY HAS BEEN ISSUED FOR THESE
AREAS. THIS INCLUDES AREAS FROM KENDALE LAKES...WEST KENDALL...TO
THE REDLAND AREA.

FOR THE REST OF THE EAST COAST METROPOLITAN AREAS...TEMPS WILL
RANGE FROM THE MID/UPPER 30S EXCEPT LOWER 40S TOWARDS THE COAST.
PATCHY FROST IS EXPECTED ACROSS MUCH OF THE PALM BEACH METRO
AREA...AND MAINLY ACROSS THE WESTERN SUBURBS OF THE FT. LAUDERDALE
AND MIAMI METRO AREA.

A WARMING TREND WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK.
TOMORROW NIGHT ANOTHER FREEZE CANNOT BE RULED OUT OVER ESPECIALLY
GLADES COUNTY. HOWEVER...AM CURRENTLY FORECASTING 33F AND WE CAN
ASSESS THINGS ON LATER MODEL TRENDS.

A WEAKENING COLD FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA TUE
NIGHT/EARLY WED...BUT NOT COOLING THINGS DOWN AS IT WEAKENS. THEN
HIGH MOVES EAST ALLOWING FOR A RETURN FLOW TO SET UP...AND THIS
WILL ALLOW TEMPS TO WARM LATE IN THE WEEK BACK TO NORMAL OR
SLIGHTLY ABOVE...WITH HIGHS REACHING THE UPPER 70S TO NEAR 80
ALONG WITH INCREASING HUMIDITY. THIS WILL FEEL LIKE A HEAT WAVE
AFTER THE AMAZING COLD SPELL WE HAVE BEEN UNDER!

TRANQUIL WEATHER WILL PREVAIL MOST OF THIS WEEK...THOUGH
ACTIVE/STORMY WEATHER LOOKS POSSIBLE DURING THE SECOND HALF OF
THE UPCOMING WEEKEND AS GFS/ECWMF BOTH SHOW A VIGOROUS SOUTHERN
STREAM SHORTWAVE MOVING ACROSS THE GULF NEXT WEEKEND. GFS IS MORE
AGGRESSIVE AND FURTHER SOUTH WITH THIS FEATURE WHILE THE ECWMF
IS FURTHER NORTH. SO WHETHER OR NOT THIS WILL BRING ACTIVE TSTORMS
TO SOUTH FL REMAINS TO BE SEEN. MADE NO CHANGES TO THE EXTENDED
FORECAST.

MARINE...WINDS/SEAS WILL CONTINUE TO IMPROVE OVER THE NEXT FEW
DAYS.

FIRE WEATHER...RH'S WILL CONTINUE LURKING NEAR CRITICAL LEVELS.
RH'S LOOK TO FALL NEAR OR UNDER 35 PERCENT TUE BUT FOR A DURATION
OF PROBABLY LESS THAN 4 HOURS. THIS CAN BE ASSESSED WITH LATER
OBS/GUIDANCE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  63  39  64  52 / 0 0 0 0
FORT LAUDERDALE  63  43  65  55 / 0 0 0 0
MIAMI            63  43  66  54 / 0 0 0 0
NAPLES           59  39  63  46 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR FAR SOUTH MIAMI
     DADE-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL COLLIER-
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 11, 6:35 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EST MON JAN 11 2010

FLZ063-066>075-168-172>174-120945-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
635 PM EST MON JAN 11 2010

...FREEZE WARNING LAKE OKEECHOBEE AREA AND COLLIER COUNTY TONIGHT...
...FROST ADVISORY WEST SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: FREEZING TEMPERATURES ARE AGAIN EXPECTED AGAIN
IN THE LAKE REGION AND ACROSS ALL OF COLLIER COUNTY TONIGHT EXCEPT
FOR THE IMMEDIATE COASTAL AREAS. A FREEZE WARNING IS IN EFFECT FROM
LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO
FALL INTO THE 35 TO 40 DEGREE RANGE ACROSS THE WESTERN SECTIONS OF
BROWARD AND MIAMI-DADE COUNTIES AND ACROSS THE NORTHERN AND EASTERN
SECTIONS OF MAINLAND MONROE COUNTY. THESE COLD TEMPERATURES,
COMBINED WITH HIGHER MOISTURE VALUES AND NEARLY CALM WINDS, WILL
LEAD TO AREAS OF FROST, A FROST ADVISORY IS IN EFFECT FOR THESE
AREAS.

WAVES: SEAS 7 TO 9 FEET CAN BE EXPECTED IN THE ATLANTIC GULF STREAM
WATERS AND OFFSHORE GULF WATERS OFF OF COLLIER COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW TEMPERATURES COULD AGAIN FALL BELOW FREEZING OVER THE LAKE
OKEECHOBEE AREA AND INLAND COLLIER COUNTY EARLY TUESDAY MORNING.
THEREFORE...A FREEZE WATCH IS IN EFFECT FOR THESE AREAS THROUGH
EARLY TUESDAY MORNING.

THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THE NEXT WEEKEND
AS A LOW PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND
MOVES NORTHEAST INTO THE SOUTHEAST UNITED STATES.

THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST
COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT
WEEKEND...AS WINDS BECOME SOUTHEAST AND INCREASE TO BREEZY TO
WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.